Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 197, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 29, 2007, 2:51 PM EDT for Sullivan County, Tennessee; Scott County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2007, 2:51 PM EDT (18:51 UTC)
- Expired
- Aug 29, 2007, 3:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Sullivan County, TN, Scott County, VA
The radar
The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:44 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 29, 2:44 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 244 PM EDT WED AUG 29 2007 .SHORT TERM...(TONIGHT AND THURSDAY)...SURFACE HIGH WEAKENS AS A WEAK COOL FRONT APPROACHES THE TENNESSEE VALLEY ON THURSDAY. SHOWER ACTIVITY WILL BE INCREASING WITH THE APPROACH OF THE FRONT...HOWEVER THERE ARE SOME MINOR DIFFERENCES ON HOW THE NAM AND GFS HANDLE THIS PRECIPITATION. FEELING IS THAT BOTH ARE OVERDONE AS WITH PREVIOUS SYSTEMS AND HAVE UNDERCUT GUIDANCE ON POPS. IF THE FRONT MOVES THROUGH AS PROJECTED TOMORROW WILL SEE THE FIRST DAY IN ALMOST A MONTH WITH SUB 90 DEGREE HIGH TEMPERATURES...BUT THAT IS BY NO MEANS A CERTAINTY. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...CENTER OF UPPER RIDGE RETROGRADES WESTWARD WITH WEAK NORTHWEST FLOW ALOFT. SURFACE RIDGE ACROSS THE GREAT LAKES AND OHIO VALLEY FRIDAY WILL CONTINUE TO MOVE EAST TO THE EASTERN SEABOARD THIS WEEKEND ALLOWING DRIER AIR TO FILTER INTO FORECAST AREA. SURFACE RIDGING REMAINS OVER THE SOUTHERN APPALACHIANS THROUGH THE EXTENDED LIMITING CHANCES OF CONVECTION. DUE TO THE CONTINUED DROUGHT CONDITIONS AND EXTREMELY DRY SOIL MOISTURE CONDITIONS...DAYTIME INSOLUTION WILL REMAIN MORE EFFICIENT IN HEATING THE AIR. LOCAL VERIFICATION SOFTWARE (IVERIFY) CONTINUES TO SHOW THAT MODEL BIAS REMAINS TOO COOL...SO WILL TREND A DEGREE OR TWO WARMER FOR MAXIMUM TEMPERATURES THROUGH MOST OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 87 71 90 68 / 30 50 50 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 89 68 89 66 / 20 40 40 20 10 OAK RIDGE, TN 72 89 68 90 66 / 20 40 40 20 10 TRI CITIES AIRPORT, TN 66 89 62 87 62 / 20 30 30 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW/DH
Hazardous weather outlook, Aug 29, 4:41 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 441 AM EDT WED AUG 29 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-290841- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 441 AM EDT (341 AM CDT) WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TD
In the hours before
Local storm report, Aug 29, 2:16 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
216 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 S BENTON 35.13N 84.65W
08/28/2007 POLK TN DEPT OF HIGHWAYS
ONE TREE DOWN 3 MILES SOUTH OF BENTON. REPORTED BY COUNTY
HIGHWAY DEPT.
&&
GRCSpecial weather statement, Aug 29, 2:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 228 PM EDT WED AUG 29 2007 TNZ017-VAZ005-008-291930- SCOTT-SULLIVAN-WASHINGTON- 228 PM EDT WED AUG 29 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CITY OF BRISTOL... SCOTT...SULLIVAN AND WESTERN WASHINGTON COUNTIES... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF GATE CITY...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:28 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.